MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-200
Medical Device Problem Codes Malposition of Device (2616); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Date of Event 04/15/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: x3 triathlon cs insert #2 13mm; cat #: 5531g213; lot #: ldb749; triathlon asymmetric x3 patella; cat #: 5551-g-299; lot #: rnea; triathlon cr fem comp #3 r-cem; cat #: 5510f302; lot #: eea7d; unknown_joint replacement_product; cat #: unk_jr; lot #: unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not available.
 
Event or Problem Description
This pi was raised based on the medical review for the patient underwent right total knee arthroplasty on (b)(6) 2014 with triathlon cr components.Postoperatively, functional recovery of the knee was however slow requiring closed manipilation of the knee under anaesthesia (mua) on (b)(6) 2014, achieving some 2°-110° of knee flexion.
 
Event or Problem Description
This pi was raised based on the medical review for.The patient underwent right total knee arthroplasty on (b)(6) 2014 with triathlon cr components.Postoperatively, functional recovery of the knee was however slow requiring closed manipilation of the knee under anaesthesia (mua) on (b)(6) 2014, achieving some 2°-110° of knee flexion.
 
Additional Manufacturer Narrative
Reported event: an event regarding rom involving a triathlon baseplate was reported.The event was confirmed through review of the provided medical records.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: right total knee replacement was performed on (b)(6) 2014, using triathlon cr components with a 13-mm cs bearing, all cemented in place using simplex-p bone cement including a patellar device.Valgus instability with damage of the medial collateral ligament (mcl) was reported requiring additional suture repair of the mcl.The posterior cruciate ligament (pcl) was reported as intact.No further issues or complications were reported with a rom of 0° - 130° achieved during surgery.Postoperatively, functional recovery of the knee was however slow requiring closed manipulation of the knee under anesthesia (mua) on (b)(6) 2014, achieving some 2° - 110° of knee _lexion.Continuous passive motion (cpm) provided in-hospital to maintain knee functionality post mua and physical therapy in the home setting.At 3-months postop, on (b)(6) 2014, some -3° - 95° of knee _lexion was present, slowly improving to a reasonable 0° - 110° _lexion at 1-year postop ((b)(6) 2015) with however persistent pain complaints about the right knee, focused around the antero-lateral knee section.A corticosteroid injection was provided to the knee with however only very short relief requiring further investigations.A ct-scan of the right knee was made on (b)(6) 2015, providing no clear explanation for the pain other than the presence of a ¿moderate¿ varus position of the baseplate as reported with ¿no evidence for abnormal wear or loosening¿.A second opinion with another surgeon yielded no new insights or indication for revision surgery and consequently right knee complaints did persist.A bone scan of the right knee was made on (b)(6) 2016, showing an intense uptake below the baseplate suggestive for loosening.At 2-years follow-up, on (b)(6) 2016, patient returned with the same complaints while at this time a ¿small degree of lucency¿ was reported below the lateral baseplate section.A decision for right knee revision surgery was made under the diagnosis of baseplate loosening with proper medical work-up prior to revision.X-rays of the right knee are present starting on (b)(6) 2012, to document a moderate tricompartmental oa in the right knee with patellar lateral subluxation plus left tkr.The baseplate has adequate size but has considerable malposition with an excessive posterior tibial slope of 14° and a varus deformity of 8° resulting in varus malalignment across the knee.Additionally, cementation is minimal with the bone cement visible only below the baseplate section and a gap space already visible below the medial and posterior baseplate sections.The ct-scan of (b)(6) 2015, confirms this malposition in 3-d detail where loosening is already evident with progressive varus tilt of the baseplate.Does the review identify any procedural related factors that contributed to the event? baseplate malposition in excessive posterior tibial slope of 14° - baseplate malposition with excessive varus deformity of 8° - suboptimal cementation technique with cementation defects already at time of primary arthroplasty does the review identify any patient related factors that contributed to the event? patient morbid obesity with a bmi of 41.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar event for the reported lot.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated:[.].The patient underwent right total knee arthroplasty on (b)(6) 2014 with triathlon cr components.Postoperatively, functional recovery of the knee was however slow requiring closed manipulation of the knee under anesthesia (mua) on (b)(6) 2014, achieving some 2°-110° of knee flexion.The event for rom is confirmed but the exact cause of the event could not be determined.No further investigation is required at this time.If devices additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10011764
Report Number0002249697-2020-00833
Device Sequence Number2897461
Product Code MBH
UDI-Device Identifier07613327041569
UDI-Public07613327041569
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number5520-B-200
Device Catalogue Number5520B200
Device Lot NumberEET3M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR